Alert archive / Missouri / Wind Advisories in 2020

Wind Advisory 10, NWS Kansas City, MO

October 11, 202025 counties in Missouri; 7 counties in Kansas

NWS Kansas City, MO issued this wind advisory at Oct 11, 2020, 12:58 PM CDT for 25 counties in Missouri; 7 counties in Kansas. It took effect at Oct 11, 2020, 11:00 PM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 11, 2020, 12:58 PM CDT (17:58 UTC)
In effect from
Oct 11, 2020, 11:00 PM CDT
Expired
Oct 12, 2020, 3:52 AM CDT
In force
5 hr
Issued by
NWS Kansas City, MO
All 32 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Livingston County, MO, Mercer County, MO, Nodaway County, MO, Platte County, MO, Ray County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 77 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 6.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2020-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2020-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-387 J/kg
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

914 
WWUS73 KEAX 111758
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
1258 PM CDT Sun Oct 11 2020

KSZ025-102-MOZ001>004-011>013-020-120900-
/O.NEW.KEAX.WI.Y.0010.201012T0600Z-201012T0900Z/
Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew-
De Kalb-Buchanan-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Tarkio, Rockport, Fairfax, Maryville, Grant City, 
Albany, Stanberry, King City, Mound City, Oregon, Maitland, 
Forest City, Craig, Savannah, Country Club Villa, Maysville, 
Stewartsville, Osborn, Union Star, Clarksdale, 
St. Joseph Airport, and St. Joseph
1258 PM CDT Sun Oct 11 2020

...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 AM CDT MONDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...In Kansas, Atchison KS and Doniphan Counties. In 
  Missouri, Atchison MO, Nodaway, Worth, Gentry, Holt, Andrew, 
  De Kalb and Buchanan Counties.

* WHEN...From 1 AM to 4 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ057-060-103>105-MOZ005-006-014-015-021>023-028>031-037-038-043-
044-053-054-121000-
/O.NEW.KEAX.WI.Y.0010.201012T0800Z-201012T1000Z/
Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Harrison-Mercer-
Daviess-Grundy-Clinton-Caldwell-Livingston-Platte-Clay-Ray-
Carroll-Jackson-Lafayette-Cass-Johnson MO-Bates-Henry-
Including the cities of Paola, Osawatomie, Louisburg, Pleasanton,
La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Bethany, Princeton, Mercer, Gallatin, Jamesport, Trenton,
Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, 
Breckenridge, Chillicothe, Parkville, Platte City, Riverside, 
Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, 
Richmond, Lawson, Carrollton, Kansas City, Independence, Odessa, 
Higginsville, Lexington, Concordia, Belton, Raymore, 
Harrisonville, Pleasant Hill, Warrensburg, Butler, Adrian, 
Rich Hill, Clinton, and Windsor
1258 PM CDT Sun Oct 11 2020

...WIND ADVISORY IN EFFECT FROM 3 AM TO 5 AM CDT MONDAY...

* WHAT...Northwest winds 10 to 20 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of east central and northeast Kansas and 
  north central, northwest and west central Missouri.

* WHEN...From 3 AM to 5 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
969 
WWUS73 KEAX 120201
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
901 PM CDT Sun Oct 11 2020

KSZ025-102-MOZ001>004-011>013-020-120900-
/O.CON.KEAX.WI.Y.0010.201012T0600Z-201012T0900Z/
Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew-
De Kalb-Buchanan-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Tarkio, Rockport, Fairfax, Maryville, Grant City, 
Albany, Stanberry, King City, Mound City, Oregon, Maitland, 
Forest City, Craig, Savannah, Country Club Villa, Maysville, 
Stewartsville, Osborn, Union Star, Clarksdale, 
St. Joseph Airport, and St. Joseph
901 PM CDT Sun Oct 11 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 AM CDT MONDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 50 mph 
  expected.

* WHERE...In Kansas, Atchison KS and Doniphan Counties. In 
  Missouri, Atchison MO, Nodaway, Worth, Gentry, Holt, Andrew, 
  De Kalb and Buchanan Counties.

* WHEN...From 1 AM to 4 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...These winds have been picking up a lot of
  dust from Nebraska and Kansas. It's possible that when this gust
  front reaches the advisory area visibility will be reduced to
  below 1 mile at times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ057-060-103>105-MOZ005-006-014-015-021>023-028>031-037-038-043-
044-053-054-121000-
/O.CON.KEAX.WI.Y.0010.201012T0800Z-201012T1000Z/
Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Harrison-Mercer-
Daviess-Grundy-Clinton-Caldwell-Livingston-Platte-Clay-Ray-
Carroll-Jackson-Lafayette-Cass-Johnson MO-Bates-Henry-
Including the cities of Paola, Osawatomie, Louisburg, Pleasanton,
La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Bethany, Princeton, Mercer, Gallatin, Jamesport, Trenton,
Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, 
Breckenridge, Chillicothe, Parkville, Platte City, Riverside, 
Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, 
Richmond, Lawson, Carrollton, Kansas City, Independence, Odessa, 
Higginsville, Lexington, Concordia, Belton, Raymore, 
Harrisonville, Pleasant Hill, Warrensburg, Butler, Adrian, 
Rich Hill, Clinton, and Windsor
901 PM CDT Sun Oct 11 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 5 AM CDT MONDAY...

* WHAT...Northwest winds 10 to 20 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of east central and northeast Kansas and 
  north central, northwest and west central Missouri.

* WHEN...From 3 AM to 5 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...These winds have been picking up a lot of
  dust from Nebraska and Kansas. It's possible that when this gust
  front reaches the advisory area visibility will be reduced to
  below 1 mile at times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
415 
WWUS73 KEAX 120224
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
924 PM CDT Sun Oct 11 2020

KSZ025-102-MOZ001>004-011>013-020-120900-
/O.EXT.KEAX.WI.Y.0010.201012T0400Z-201012T0900Z/
Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew-
De Kalb-Buchanan-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Tarkio, Rockport, Fairfax, Maryville, Grant City, 
Albany, Stanberry, King City, Mound City, Oregon, Maitland, 
Forest City, Craig, Savannah, Country Club Villa, Maysville, 
Stewartsville, Osborn, Union Star, Clarksdale, 
St. Joseph Airport, and St. Joseph
924 PM CDT Sun Oct 11 2020

...WIND ADVISORY NOW IN EFFECT FROM 11 PM CDT SUNDAY TO 4 AM CDT 
MONDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 50 mph 
  expected.

* WHERE...In Kansas, Atchison KS and Doniphan Counties. In 
  Missouri, Atchison MO, Nodaway, Worth, Gentry, Holt, Andrew, 
  De Kalb and Buchanan Counties.

* WHEN...Until 4 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...These winds have been picking up a lot of 
  dust from Nebraska and Kansas. It's possible that when this 
  gust front reaches the advisory area visibility will be 
  reduced to below 1 mile at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ057-060-103>105-MOZ005-006-014-015-021>023-028>031-037-038-043-
044-053-054-121000-
/O.CON.KEAX.WI.Y.0010.201012T0800Z-201012T1000Z/
Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Harrison-Mercer-
Daviess-Grundy-Clinton-Caldwell-Livingston-Platte-Clay-Ray-
Carroll-Jackson-Lafayette-Cass-Johnson MO-Bates-Henry-
Including the cities of Paola, Osawatomie, Louisburg, Pleasanton,
La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Bethany, Princeton, Mercer, Gallatin, Jamesport, Trenton,
Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, 
Breckenridge, Chillicothe, Parkville, Platte City, Riverside, 
Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, 
Richmond, Lawson, Carrollton, Kansas City, Independence, Odessa, 
Higginsville, Lexington, Concordia, Belton, Raymore, 
Harrisonville, Pleasant Hill, Warrensburg, Butler, Adrian, 
Rich Hill, Clinton, and Windsor
924 PM CDT Sun Oct 11 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 5 AM CDT MONDAY...

* WHAT...Northwest winds 10 to 20 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of east central and northeast Kansas and 
  north central, northwest and west central Missouri.

* WHEN...From 3 AM to 5 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...These winds have been picking up a lot of 
  dust from Nebraska and Kansas. It's possible that when this 
  gust front reaches the advisory area visibility will be 
  reduced to below 1 mile at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
640 
WWUS73 KEAX 120723
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
223 AM CDT Mon Oct 12 2020

MOZ001>003-011-120830-
/O.CAN.KEAX.WI.Y.0010.000000T0000Z-201012T0900Z/
Atchison MO-Nodaway-Worth-Holt-
Including the cities of Tarkio, Rockport, Fairfax, Maryville, 
Grant City, Mound City, Oregon, Maitland, Forest City, and Craig
223 AM CDT Mon Oct 12 2020

...WIND ADVISORY IS CANCELLED...

Winds have decreased, therefore, the advisory has been cancelled. 

$$

KSZ025-102-MOZ004-012-013-020-120900-
/O.CON.KEAX.WI.Y.0010.000000T0000Z-201012T0900Z/
Atchison KS-Doniphan-Gentry-Andrew-De Kalb-Buchanan-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Albany, Stanberry, King City, Savannah, 
Country Club Villa, Maysville, Stewartsville, Osborn, Union Star,
Clarksdale, St. Joseph Airport, and St. Joseph
223 AM CDT Mon Oct 12 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT EARLY THIS
MORNING...

* WHAT...Northwest winds 15 to 20 mph with gusts up to 45 mph.

* WHERE...In Kansas, Doniphan and Atchison KS Counties. In 
  Missouri, Andrew, Buchanan, De Kalb and Gentry Counties.

* WHEN...Until 4 AM CDT early this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ057-060-103>105-MOZ005-006-014-015-021>023-028>031-037-038-043-
044-053-054-121000-
/O.CON.KEAX.WI.Y.0010.201012T0800Z-201012T1000Z/
Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Harrison-Mercer-
Daviess-Grundy-Clinton-Caldwell-Livingston-Platte-Clay-Ray-
Carroll-Jackson-Lafayette-Cass-Johnson MO-Bates-Henry-
Including the cities of Paola, Osawatomie, Louisburg, Pleasanton,
La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Bethany, Princeton, Mercer, Gallatin, Jamesport, Trenton,
Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, 
Breckenridge, Chillicothe, Parkville, Platte City, Riverside, 
Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, 
Richmond, Lawson, Carrollton, Kansas City, Independence, Odessa, 
Higginsville, Lexington, Concordia, Belton, Raymore, 
Harrisonville, Pleasant Hill, Warrensburg, Butler, Adrian, 
Rich Hill, Clinton, and Windsor
223 AM CDT Mon Oct 12 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT EARLY THIS
MORNING...

* WHAT...Northwest winds 10 to 20 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of east central and northeast Kansas and 
  north central, northwest and west central Missouri.

* WHEN...Until 5 AM CDT early this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
811 
WWUS73 KEAX 120852
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
352 AM CDT Mon Oct 12 2020

KSZ057-060-103>105-MOZ005-006-014-015-021>023-028>031-037-038-043-
044-053-054-121000-
/O.CAN.KEAX.WI.Y.0010.000000T0000Z-201012T1000Z/
Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Harrison-Mercer-
Daviess-Grundy-Clinton-Caldwell-Livingston-Platte-Clay-Ray-
Carroll-Jackson-Lafayette-Cass-Johnson MO-Bates-Henry-
Including the cities of Paola, Osawatomie, Louisburg, Pleasanton,
La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Bethany, Princeton, Mercer, Gallatin, Jamesport, Trenton,
Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, 
Breckenridge, Chillicothe, Parkville, Platte City, Riverside, 
Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, 
Richmond, Lawson, Carrollton, Kansas City, Independence, Odessa, 
Higginsville, Lexington, Concordia, Belton, Raymore, 
Harrisonville, Pleasant Hill, Warrensburg, Butler, Adrian, 
Rich Hill, Clinton, and Windsor
352 AM CDT Mon Oct 12 2020

...WIND ADVISORY IS CANCELLED...

Winds have decreased, therefore the advisory has been cancelled.

$$

KSZ025-102-MOZ004-012-013-020-121000-
/O.CAN.KEAX.WI.Y.0010.000000T0000Z-201012T0900Z/
Atchison KS-Doniphan-Gentry-Andrew-De Kalb-Buchanan-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Albany, Stanberry, King City, Savannah, 
Country Club Villa, Maysville, Stewartsville, Osborn, Union Star,
Clarksdale, St. Joseph Airport, and St. Joseph
352 AM CDT Mon Oct 12 2020

...WIND ADVISORY IS CANCELLED...

Winds have decreased, therefore the advisory has been cancelled.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Oct 11, 6:05 AM CDT, 6 hours 53 minutes earlier.

Area forecast discussion, Oct 11, 6:05 AM CDT, 6 hours 53 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
605 AM CDT Sun Oct 11 2020

.Discussion...
Issued at 316 AM CDT SUN OCT 11 2020

Message of the Day: A strong cold front will surge south through the
area this evening and overnight, bringing a chance for strong to
severe storms to northwestern Missouri and northeastern Kansas.

Today: patchy dense fog is possible early this morning as a weak
pressure gradient traverses the area and ample boundary layer
moisture remains in place. The pressure gradient should quickly
tighten up later this morning ahead of a strong upper storm system
and its associated cold front. This will help winds increase from
the south and by the afternoon we should see sustained winds of 15
to 20 mph with gusts of 25 to 30 mph. This will also aid in
temperatures climbing into the low to mid 80s again across the area
and keep unseasonably high dewpoints in the low to mid 60s flowing
into the region. Winds will only diminish slightly ahead of the
front and this relatively strong surface flow will enhance the low-
level helicity values ahead of the front. While instability looks
fairly low, perhaps in the 500 to 1000 J/kg range, shear is
substantial. Given the combination of CAPE and shear, strong to
severe storms look possible as the front is moving through
northwestern Missouri and northeastern KS. The best chances for any
severe weather looks to be west of I-35 and north of Highway 36 in
the 9-10 pm to midnight-1am time frame. Damaging wind gusts seem the
most likely hazard given the strong wind fields associated with the
system. But there could also be large hail and even a tornado or two
given the strong shear and favorable helicity values.

If the storms don't produce any winds, the winds along and behind
the front will approach and possibly briefly exceed wind advisory
levels, with gusts of 40 to 45 mph possible for an hour or two as
the front is moving through. The pressure gradient magnitude rapidly
increases along and behind the front with strong winds just aloft
potentially mixing to the surface. Given this, it will seem like
the front will move through like a freight train with winds
rapidly increasing behind the front.

The air mass moving into the region will be cooler and much drier.
High on Monday will likely be 15 to 20 degrees cooler, which
really gets us back to normal values for this time of year. But
the drop in humidity, as dew points fall into the 40s and 30s,
will be more noticeable. A brief mid-week warm up, ahead of the
next front, is expected, with highs on Wednesday climbing back
into the 80. That cold front will move through Wednesday evening
and will cool temperatures down for the remainder of the forecast.
Highs will be in the 60s from Thursday through the weekend and
with the dry air in place, overnight lows will start to fall into
the 30s. At this point low temperatures suggest some frost is
likely across northern Missouri.

&&

.Aviation...(For the 12Z TAFS through 12Z Monday Morning)
Issued at 605 AM CDT SUN OCT 11 2020

Main concerns for aviation will be the gusty south winds through
the day today, followed by a sharp transition to the northwesterly
winds with a cold front passing through this evening. For today,
winds will increase through the morning hours, eventually becoming
sustained around 15kts with gusts to around 25kts. Winds may
diminish some with the loss of daytime heating, but shouldn't
decrease much before the wind shift associated with the cold front
moves through, likely in the 04-06Z time frame. Winds will
abruptly change to the northwest and increase in speed with strong
gusts potentially in excess of 35kts. The strong winds will be
short-lived and should only last an hour or two after the front
moves through before decreasing.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...CDB
Aviation...CDB
Hazardous weather outlook, Oct 11, 5:08 AM CDT, 7 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
508 AM CDT Sun Oct 11 2020

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-121015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
508 AM CDT Sun Oct 11 2020

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Southerly winds of 30 to 35 mph are expected this afternoon ahead of
a cold front that will move through the area later tonight. There
will be a period of a few hours where winds near the front could
gust up to 45 mph. In addition, showers and thunderstorms will
develop into a line along this front. Greatest threat for severe
weather remains across far northeast Kansas and northwest Missouri.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Monday through Saturday

 Showers and storms may still be ongoing across northern to central
 Missouri early Monday morning.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

Nearby

Wind Advisories in Missouri, 2020Wind Advisories in Kansas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.